Posted 9/20/2011 10:45 AM (GMT -6)
Does anyone know if there is any contraindications with the active ingredient of Propecia (Finasteride) and current Crohn's meds i.e Humira, Remicade, Imuran, Corticosteriods, Mesalamine?
The reason I ask is because I'm considering starting Propecia for thinning hair, it can be a very scary thing, being such young male and noticing to start a little thinning along the hairline, especially when your hair is one aspect of your body you take pride in.
I'm going to mention it to my GI next time I see him, not even going to consider asking my GP as he is bald and has being bald since I remember, he even said to me when I started Imuran "It may cause hairloss but that's no big deal", WHAT!!!!????, maybe to you because you're bald, but I have nice head of hair that I want to keep hold of for a good while, (Propecia has an 85% success rate over 5 years, there or thereabouts) it makes me feel so so confident.
The one thing that scares the living day lights out of me is going bald, yes it genetic, but it as long as you successfully block DHT, a conversion of Testosterone, from reaching the scalp, you can help your hair tremendously.
Speaking of genetics, it's too bad I'm not part of the 70% of people that follow their Maternal grandfathers pattern, he's 71 and has a nice head of hair whereas my dad is 46 or 47 and is reaching the Mr.Burns hair type from the Simpsons.
If anyone could help, maybe you even knew someone with IBD that took Propecia it would be a massive help.
Any sprinkle of info would really help, you have no idea how much, it's an embarrassing subject and I don't feel comfortable talking about it with people I know as of yet.
I've used this website, but I hope some guys or gals will have some personal experience.